A member asked:

I was prescribed antibiotics for a minor infection. cephalexin - 500 mg capsules, 4 times a day. i was told diarrhea is a normal side affect. when should i be concerned about diarrhea? what is normal, what isn't when on antibiotics?

A doctor has provided 1 answer
Dr. Yvette Kratzberg answered

Specializes in Pediatrics

C Dificile causes watery diarrhea, frequently with blood or pus, abdominal cramping and pain, fever, nausea, dehydration and rapid heart rate. Diarrhea typical to antibiotic use causes loose stools, but not watery diarrhea and not with severe abdominal cramping/pain. It can be resolved by increasing fiber intake and taking a probiotic.

Answered Jul 2, 2021

0 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...